Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Nov 1, 2015, 8:42 PM CST for Walton County, Florida. It took effect at Nov 2, 2015, 12:03 AM CST. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2015, 8:42 PM CST (02:42 UTC)
- In effect from
- Nov 2, 2015, 12:03 AM CST
- Expired
- Nov 3, 2015, 7:47 PM CST
- In force
- 44 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 18.77 ft at Nov 2, 2015, 5:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
819 WGUS42 KTAE 020242 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 PM EST SUN NOV 1 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-030242- /O.NEW.KTAE.FL.W.0025.151102T0603Z-000000T0000Z/ /MHDF1.1.ER.151102T0603Z.151102T1700Z.000000T0000Z.NO/ 842 PM CST SUN NOV 1 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From late tonight, or until the warning is cancelled. * At 8:30 PM Sunday the stage was 12.6 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by after midnight tonight and continue to rise to near 15.4 feet by late Monday morning. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
3 follow-up statements
223 WGUS42 KTAE 020911 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 AM EST MON NOV 2 2015 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-030911- /O.CON.KTAE.FL.W.0025.000000T0000Z-000000T0000Z/ /MHDF1.2.ER.151102T0627Z.151103T0700Z.000000T0000Z.NO/ 311 AM CST MON NOV 2 2015 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until further notice. * At 2:30 AM Monday the stage was 15.1 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 21.0 feet by early Tuesday morning and then begin falling && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
004 WGUS82 KTAE 030335 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 PM EST MON NOV 2 2015 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-040335- /O.EXT.KTAE.FL.W.0025.000000T0000Z-151104T1250Z/ /MHDF1.2.ER.151102T0627Z.151103T0000Z.151104T0650Z.NO/ 935 PM CST MON NOV 2 2015 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until Wednesday morning. * At 9:30 PM Monday the stage was 18.4 feet. * Moderate flooding is occurring. * Flood stage is 14.0 feet. * Forecast: The river has crested and will continue to fall to below flood stage by early Wednesday morning. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
678 WGUS82 KTAE 040147 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 847 PM EST TUE NOV 3 2015 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-040217- /O.CAN.KTAE.FL.W.0025.000000T0000Z-151104T1250Z/ /MHDF1.2.ER.151102T0627Z.151103T0000Z.151103T2233Z.NO/ 747 PM CST TUE NOV 3 2015 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 7:30 PM Tuesday the stage was 13.5 feet. * Fell below flood stage at 4:33 PM Tuesday. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to 8.9 feet by Thursday morning. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Nov 1, 3:41 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Nov 1, 3:41 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EST SUN NOV 1 2015
.Near Term [Through Tonight]...
Water vapor imagery shows the upper level low spinning near the
Dallas/Fort Worth area early this afternoon. A deep plume of
moisture was feeding northward from the southern Gulf to the central
Gulf coast region. At the surface, a broad area of low pressure was
analyzed south of the Louisiana coast with a southward trailing
cold front and NEWD extending warm front through central Georgia.
As the upper low moves east and the surface low lifts NE into
southern Alabama tonight, widespread showers with isolated
thunderstorms will overspread our CWA with the heaviest and most
concentrated area of convection generally along and west of the
river through daybreak. Widespread 1 to 2 inch rain amounts have
already fallen over portions of the Florida Panhandle and southeast
corner of Alabama earlier today with a few locations receiving 2 to
3 inches. We believe that this area could see another 1 to 3 inches
of rain in the next 24 hours so a Flash Flood Watch will be in
effect for the afternoon package. The eastern zones will see amounts
generally in the 1 to 2 inch range but will be monitored closely. In
addition to the heavy rain potential, there is a slight risk for
severe thunderstorms mainly for our Florida Panhandle and SE Alabama
zones. The greatest threat will be damaging winds but an isolated
tornado cannot be ruled out. With the strong warm air advection
ahead of the front, min temps will be well above seasonal levels in
the lower 70s.
.Short Term [Monday Through Tuesday Night]...
The surface low will continue pushing northeastward from southern
Alabama Monday morning towards the NC-VA coastline through Tuesday
morning, with a northeast-southwest oriented front trailing the low.
Deep layer flow will be from the southwest, keeping moisture
plentiful Monday and Monday night with PW values around 2". Such
rich moisture will mean that heavy rain is possible tomorrow.
Instability will be a limiting factor once again, but we should
continue to advect in a less stable air mass from over the water
ahead of the front, which could help MLCAPE to peak in the 1000-1500
J/kg range. Models are showing 0-6 km shear around 40-50 kts Monday
morning over the western portions of our area, so there will still
be a threat for damaging wind gusts with storms tomorrow.
Additionally, a low level jet will stretch along the front centered
roughly from Destin, FL to Macon, GA, increasing the 0-1 km shear to
around 30 kts along/near this line. With this amount of low level
wind shear, a few isolated tornadoes cannot be ruled out,
particularly north and west of a line from Panama City to Albany.
The northeastward motion of the storm system will begin to push the
strongest storms north of our area Monday evening. The threat of
heavy rain, damaging winds, and isolated tornadoes will be highest
Monday morning, tapering off into the afternoon and evening hours.
By Tuesday, only our south central Georgia and eastern Florida Big
Bend counties will even have a 20% chance of rain. Highs will be in
the upper 70s-mid 80s and lows will be mostly in the upper 50s-upper
60s.
.Long Term [Wednesday Through Sunday]...
After the frontal system pulls off to the northeast, we will see
drier conditions, but will stay abnormally warm for November. Highs
will be in the low-mid 80s and lows will be in the 60s. Another
frontal system will skirt towards the area as we head into the
weekend, increasing rain chances to 20-30% towards the end of the
period, which may bring some cooler conditions early next week.
&&
.Aviation...
[Through 18Z Monday] Another round of showers and thunderstorms will
approach from the west this afternoon, with highest chances of rain
at ECP and DHN this evening. Expect IFR conditions at all terminals
early morning due to fog and thunderstorms.
&&
.Marine...
As a frontal system lifts northeastward through our area, winds
from the south will increase to around 20 kts overnight over the
western waters. Though the large-scale winds will lower to 15-20
kts Monday morning, seas will still occasionally be up to 8 ft
through around 10 AM ET, so small craft advisory is in effect
through mid-morning Monday. Additionally, winds and seas will be
locally higher during stronger storms. Winds will become lighter
and more easterly by Tuesday ahead of another approaching frontal
system.
&&
.Fire Weather...
With wet conditions expected through Monday, no fire weather issues
are anticipated.
&&
.Hydrology...
About 1-3" of rain has fallen over zones north and west of a line
from Panama City, FL to Albany, GA, with a few isolated areas
seeing closer to 4". The highest rainfall totals are expected to
stay northwest of our area, but an additional 1-2" is forecast for
the area, with isolated areas receiving closer to 2-4" more. A
flash flood watch is in effect through Monday afternoon west of
the Chattahoochee and Apalachicola rivers. In terms of river
flooding, a few sites along and west of the Chattahoochee and
Apalachicola rivers may rise to action stage, but no widespread
river flooding is forecast.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 71 85 65 83 66 / 20 70 20 20 10
Panama City 73 80 64 79 67 / 50 80 10 10 10
Dothan 72 79 59 79 62 / 80 90 10 10 10
Albany 72 83 62 80 64 / 50 80 30 10 20
Valdosta 71 88 69 85 66 / 20 60 20 20 20
Cross City 71 86 70 85 68 / 20 30 20 20 10
Apalachicola 75 80 66 79 68 / 30 70 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Monday afternoon FOR Calhoun-Central
Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
Gulf-Jackson-North Walton-South Walton-Washington.
High Rip Current Risk until 3 AM EST /2 AM CST/ Monday FOR
Coastal Bay-Coastal Gulf-South Walton.
GA...NONE.
AL...Flash Flood Watch through Monday afternoon FOR Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 10 AM EST Monday FOR Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...BARRY
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...WESTON
MARINE...MOORE
FIRE WEATHER...CAMP
HYDROLOGY...MOOREIn the hours before
Local storm report, Nov 1, 3:41 PM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 PM EST SUN NOV 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 NW CAIRO 30.91N 84.23W
11/01/2015 GRADY GA 911 CALL CENTER
TREES DOWN
&&
MCDERMOTLocal storm report, Nov 1, 3:42 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EST SUN NOV 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 NW CAIRO 30.91N 84.23W
11/01/2015 GRADY GA 911 CALL CENTER
TREES DOWN
&&
MCDERMOTLocal storm report, Nov 1, 3:43 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EST SUN NOV 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 NW CAIRO 30.91N 84.23W
11/01/2015 GRADY GA 911 CALL CENTER
TREES DOWN
&&
MCDERMOTLocal storm report, Nov 1, 6:16 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
716 PM EST SUN NOV 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 1 E CANEY CREEK 30.90N 86.20W
11/01/2015 WALTON FL LAW ENFORCEMENT
SIX TO TWELVE INCHES OF WATER OVER ROAD AT HWY 2 IN CANEY
CREEK AREA.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 6:09 PM CST | Tornado Warning | TAE | Walton | 18 min |
| Nov 1, 7:37 PM CST | Areal Flood Warning | TAE | Walton | 3 hr |
| Nov 2, 2:46 AM CST | Rip Current Statement | TAE | Bay, Gulf, Walton | 23 hr |
| Nov 2, 4:27 AM CST | Special Marine Warning | TAE | 63 min | |
| Nov 2, 5:11 AM CST | Flash Flood Warning | TAE | Walton | 3 hr |
| Nov 2, 5:20 AM CST | Special Marine Warning | TAE | 115 min | |
| Nov 2, 7:18 AM CST | Special Marine Warning | TAE | 117 min | |
| Nov 2, 8:10 AM CST | Areal Flood Warning | TAE | Walton | 3 hr |
| Nov 2, 9:20 AM CST | Special Marine Warning | TAE | 40 min | |
| Nov 2, 9:56 AM CST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 34 min |
| Nov 2, 10:43 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 47 min |
| Nov 2, 10:52 AM CST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 23 min |
| Nov 2, 10:57 AM CST | Tornado Warning | TAE | Bay, Jackson, Washington | 33 min |
| Nov 2, 11:22 AM CST | Severe Thunderstorm Warning | TAE | Jackson | 38 min |
| Nov 2, 1:45 PM CST | River Flood Warning | TAE | Holmes, Washington | 5 days |
| Nov 2, 3:37 PM CST | Special Weather Statement | TAE | Leon | 38 min |
Nearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.